Vol. 8, No. 7, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 16
Issue 2, 231–519
Issue 1, 1–230

Volume 15, 10 issues

Volume 14, 10 issues

Volume 13, 10 issues

Volume 12, 10 issues

Volume 11, 10 issues

Volume 10, 10 issues

Volume 9, 10 issues

Volume 8, 10 issues

Volume 7, 10 issues

Volume 6, 8 issues

Volume 5, 8 issues

Volume 4, 8 issues

Volume 3, 8 issues

Volume 2, 8 issues

Volume 1, 4 issues

The Journal
About the Journal
Editorial Board
Editors’ Interests
Submission Guidelines
Submission Form
Policies for Authors
Ethics Statement
ISSN: 1944-7833 (e-only)
ISSN: 1937-0652 (print)
Author Index
To Appear
Other MSP Journals
Bounded gaps between primes with a given primitive root

Paul Pollack

Vol. 8 (2014), No. 7, 1769–1786

Fix an integer g 1 that is not a perfect square. In 1927, Artin conjectured that there are infinitely many primes for which g is a primitive root. Forty years later, Hooley showed that Artin’s conjecture follows from the generalized Riemann hypothesis (GRH). We inject Hooley’s analysis into the Maynard–Tao work on bounded gaps between primes. This leads to the following GRH-conditional result: Fix an integer m 2. If q1 < q2 < q3 < is the sequence of primes possessing g as a primitive root, then liminf n(qn+(m1) qn) Cm, where Cm is a finite constant that depends on m but not on g. We also show that the primes qn,qn+1,,qn+m1 in this result may be taken to be consecutive.

primitive root, Artin's conjecture, bounded gaps, Maynard–Tao theorem
Mathematical Subject Classification 2010
Primary: 11A07
Secondary: 11N05
Received: 27 April 2014
Revised: 21 June 2014
Accepted: 19 July 2014
Published: 21 October 2014
Paul Pollack
Department of Mathematics
University of Georgia
Boyd Graduate Studies Building
Athens, GA 30602
United States